Back close

Reliable Transport in Delay-Tolerant Networks With Opportunistic Routing

Publication Type : Journal Article

Publisher : IEEE Transactions on Wireless Communications,

Source : IEEE Transactions on Wireless Communications, Volume 13, Number 10, p.5546-5557 (2014)

Url :

Keywords : acknowledgements, ACKs, Approximation methods, Approximation theory, buffer management policies, Delay tolerant networks, delay-tolerant networks, Delays, DTN, Encoding, energy consumption, fluid model, fluid models, MANET, mean completion delay optimization, mean file completion time, mean-field approximation, Mobile ad hoc networks, network coding, opportunistic routing algorithm, optimisation, random coding, Relays, Reliability, Reliable transport, reliable transport mechanism, routing, Source coding, telecommunication network reliability, telecommunication network routing, wireless communication

Campus : Bengaluru

School : School of Engineering

Department : Electronics and Communication

Year : 2014

Abstract : This paper tackles the issue of reliable transport in delay-tolerant mobile ad hoc networks (DTNs) that are operated by some opportunistic routing algorithm. We propose a reliable transport mechanism that relies on acknowledgements (ACKs) and coding at the source. The various versions of the problem depending on buffer management policies are formulated and a fluid model based on mean-field approximation is derived for the designed reliable transport mechanism. This model allows both the mean file completion time and the energy consumption to be expressed up to the delivery of the last ACK at the source. The accuracy of this model is assessed through numerical simulations and a detailed investigation of the impact of the system parameters on the performance is conducted. We eventually present a joint optimization of the mean completion delay with or without an energy constraint, to identify the optimal set of parameters to use.

Cite this Research Publication : L. Sassatelli, Ali, A., Manoj Kumar Panda, Chahed, T., and Altman, E., “Reliable Transport in Delay-Tolerant Networks With Opportunistic Routing”, IEEE Transactions on Wireless Communications, vol. 13, pp. 5546-5557, 2014.

Admissions Apply Now